What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 30, 3:13 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 30, 3:13 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
413 PM EST Thu Dec 30 2021
...MULTIPLE HAZARDS EXPECTED WITH A STRONG COLD FRONT ON
SUNDAY INCLUDING SEVERE WEATHER AND COASTAL FLOODING...
.SHORT TERM [Through Friday Night]...
The dewpoint of 76F at Marianna this afternoon tied the December
record there, according to an IEM auto-plot. This is testament to
how unseasonably warm and muggy the air mass is.
The ongoing strong to severe convection will diminish quickly
after sunset. It will have a hard time hanging on past about 9 pm
ET as daytime warming diminishes and upper support exits off to
the east.
After that, upper heights will rise a bit on Friday. The warm and
muggy air mass will continue, but there will be little if any
upper level forcing to support organized convection. There may be
some isolated summer-like seabreeze convection. Otherwise, such
muggy air coming across nearshore waters in the 60s will support
fog near the coast and over the cooler nearshore waters. A Dense
Fog Advisory may be needed late tonight along coastal section of
the Forgotten Coast and possibly the Emerald Coast.
.LONG TERM [Saturday Through Thursday]...
A major pattern change will be underway this weekend, as the
western U.S. upper trough kicks across the Eastern U.S.. An
embedded southern stream disturbance will quickly move in tandem
across Alabama and Georgia, with an impressive height fall/rise
couplet reflecting some of the dynamics and upper forcing that
will be in play.
A strong, sharp and fast-moving cold front will sweep across the
service area during the day on Sunday. Models have waffled on
timing over the past few days, but there was a more decided lurch
forward, or slowing, of the timing in last night's and this
morning's guidance. We have already been concerned in recent days
about a QLCS-type thunderstorm squall line preceding the front, and
slower timing means this feature is more likely to push across
our area in the more unstable afternoon hours. The air mass in the
warm sector preceding the front will be moderately unstable in the
afternoon. Kinematics will be impressive underneath 500 mb WSW
flow of 70+ knots. So a squall line with damaging winds and a few
embedded tornadoes continues to be a likely outcome.
Strong southwest breezes preceding the front will lead to minor or
moderate coastal flooding along the north and east shores of
Apalachee Bay. See hydro section for more.
Once the front blasts through, a distinctly colder air mass will
have some bite to it after such an anomalously warm December. The
coldest night will be Monday night.
Winds will clock around easterly on Tuesday, leading to moderating
conditions. A southerly flow component will return on Wednesday
and Thursday, bringing a enough moisture return for a few showers.
&&
.AVIATION...
[Through 18Z Friday]
Current conds mainly range from IFR to MVFR outside of DHN.
Streams of Cu are flourishing across the area this afternoon,
with a line of SHRA and embedded thunder extending from near ECP
to ABY. The convection is also accompanied by gusty south winds.
Activity should persist over the next several hrs. A second line
of showers/storms looks to encroach on DHN/ABY around 0Z, but
appear to be on a weakening trend. Overnight, CIGS drop to IFR-
LIFR levels, while TLH/VLD likely sees fog early tmrw morning.
&&
.MARINE...
A high pressure ridge across South Florida and the northern
Bahamas will maintain moderate southerly breezes across the
Northeast Gulf through Friday night. South and southwest breezes
will freshen on Saturday and become strong on Saturday night, in
advance of a strong cold front that will blast across the waters
on Sunday. Near-gale northwest will follow the front later Sunday
and Sunday night. Winds will ease on Monday and Tuesday and clock
around from the northeast and east, as high pressure moves by to
the north.
&&
.FIRE WEATHER...
An unseasonably warm and humid maritime tropical air mass will
continue through Saturday night. Southerly winds will increase on
Saturday. A strong and sharp cold front will blast across the
districts on Sunday, accompanied by windy conditions, a
thunderstorm squall line, and a sudden shift in the wind. A cooler
and drier continental polar air mass will surge in behind the
front and then prevail early next week.
Otherwise, fog is likely for the next two nights over coastal
sections of the Panhandle and Big Bend. Fog near the Big Bend
coast will be thick.
&&
.HYDROLOGY...
River flooding is not expected for the next 7 days.
Intense rainfall rates over through Sunday can be expected with
any thunderstorms, causing brief urban runoff issues. However,
flash flood guidance values are high right now. Any issues will be
brief and localized.
Minor to moderate coastal flooding is likely on Saturday and
especially Sunday for shoreline locations of Apalachee Bay. The
greater flooding would be along the Taylor/Dixie Coast. Observed
tides are currently running over 1 foot above tide table
predictions at Apalachicola and Cedar Key. Southwest winds will
increase on Saturday and push even more water onshore. Water
levels could very well reach 2 feet MHHW, and they could be even
higher if peak surge coincides with the Sunday afternoon high
tide. In this reasonable worst case, 2 to 3 feet of inundation
would be possible on normally dry ground along the coast.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 80 65 79 66 / 20 30 20 10 40
Panama City 67 76 66 77 66 / 30 30 30 20 40
Dothan 67 79 67 79 66 / 30 20 30 20 60
Albany 68 79 67 81 67 / 30 30 20 10 50
Valdosta 67 81 64 80 66 / 20 20 10 10 30
Cross City 67 78 63 78 66 / 20 10 10 10 20
Apalachicola 66 76 65 76 65 / 20 30 20 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Saturday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Dense Fog Advisory until noon EST Friday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM.
&&
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...IG3
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Dec 30, 3:22 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EST THU DEC 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TORNADO 2 SW MASSEE 31.17N 83.39W
12/30/2021 COOK GA EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN IN EASTERN COOK
COUNTY. RADAR CONFIRMED TORNADO VIA TDS FROM
KVAX RADAR.
&&
KGGLocal storm report, Dec 30, 3:24 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EST THU DEC 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG MOULTRIE 31.18N 83.79W
12/30/2021 COLQUITT GA EMERGENCY MNGR
A FEW TREES REPORTED DOWN IN MOULTRIE.
&&
KGGSpecial weather statement, Dec 30, 3:25 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
325 PM CST Thu Dec 30 2021
ALZ065-066-302200-
Dale AL-Coffee AL-
325 PM CST Thu Dec 30 2021
...Strong thunderstorms will impact portions of northern Dale and
northeastern Coffee Counties through 400 PM CST...
At 325 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Doster to 6 miles northwest of New Brockton.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Fort Rucker, Ozark, Ariton, Mixons Crossroads, Bells
Crossroads, Dill, Hooper Stage Field, Camp Humming Hills, Mabson,
Arguta, Snells Crossroads, Roeton, Dale County Lake, Marley Hill,
Camp Alaflo Bsa, Phillips Crossroads, Hwy 231 Pea River Bridge,
Woodland Grove Church and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8611 3162 8580 3162 8542 3152 8542
3149 8544 3139 8566
TIME...MOT...LOC 2125Z 270DEG 29KT 3164 8564 3147 8597
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHLocal storm report, Dec 30, 3:47 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EST THU DEC 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TORNADO 2 SW MASSEE 31.17N 83.37W
12/30/2021 COOK GA EMERGENCY MNGR
STRUCTURAL DAMAGE REPORTED IN EASTERN COOK
COUNTY WEST OF SR-76.
&&
KGGSpecial weather statement, Dec 30, 3:49 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM CST Thu Dec 30 2021
ALZ066-067-302215-
Dale AL-Henry AL-
349 PM CST Thu Dec 30 2021
...A strong thunderstorm will impact portions of northeastern Dale
and central Henry Counties through 415 PM CST...
At 349 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Texasville, or 8 miles northwest of Abbeville, moving
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abbeville, Shorterville, Bells Crossroads, Walter F. George Lock And
Dam, Edwin, Hardwickburg, Otho, Hayes, Scottsboro Crossroads, Double
Bridges, Roberts Crossroads, Snells Crossroads, Barefield Crossroads,
Murphy Station, Graball, Screamer, Coates, Clopton, Thomas Mill Creek
and Bertha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8513 3166 8508 3164 8509 3162 8506
3157 8506 3154 8504 3149 8506 3152 8554
3162 8554 3162 8542 3171 8542 3170 8522
3171 8521 3173 8521 3174 8512
TIME...MOT...LOC 2149Z 268DEG 33KT 3162 8539
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Dec 30, 3:49 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EST Thu Dec 30 2021
GAZ147-148-160-161-302230-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
449 PM EST Thu Dec 30 2021
...Strong thunderstorms will impact portions of southeastern Cook,
southeastern Berrien, Lanier and northwestern Lowndes Counties
through 530 PM EST...
At 449 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ray City to near Hahira.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashville, Lakeland, Hahira, Ray City, Moody Air Force Base, Meigs,
Cecil, Courthouse, Cottle, Berrien Co A/P, Greenwood, Barretts, New
Lois, Hansell, I-75 At Exit 29, Allenville, Weber and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3098 8344 3103 8347 3122 8331 3125 8304
3123 8305 3122 8304 3121 8305 3119 8305
3119 8298 3118 8297 3094 8297
TIME...MOT...LOC 2149Z 257DEG 39KT 3115 8312 3103 8337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
42-DVD